MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100407
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the (b)(6) study, a (b)(6) year-old female patient with a history of headaches, controlled hypertension, active smoking, chronic obstructive pulmonary disease (copd), and rheumatoid arthritis underwent coil embolization of an unruptured right internal carotid artery (ica) aneurysm on (b)(6) 2020.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2021 showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Modified rankin scale (mrs) score was 0.A pipeline flow diverter was implanted due to increase in aneurysm size on (b)(6) 2021.There were no reported intraoperative complications.Modified raymond-roy classification for the target aneurysm following retreatment was class ii.The patient was discharged home with self-care on the following day.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured aneurysm on the right sidewall of the ica with the following dimensions: height 4.5mm, dome 5.9mm, maximum aneurysm diameter 5.9mm, neck size 3.0mm, and dome-to-neck ratio 2.0mm.The parent vessel diameter was 3.7mm.Coil embolization was then performed with the implantation of one 4mm x 7.5cm micrusframe10 (mfr100407 / l17159), one 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / l16383), one 2.5mm x 5cm galaxy g3 xsft (glx122505 / k10422), one 2mm x 3cm galaxy g3 mini (glm920030 / l16190), one 1.5mm x 2cm galaxy g3 mini (glm915020 / l17140), and one 3mm x 10cm target coil (stryker) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 29% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2021.Dsa demonstrated increase in aneurysm size requiring retreatment on (b)(6) 2021.The complaint coils remain implanted in the patient and are thus not available for evaluation.On 05 august 2021, additional information was received indicating that there was evidence of coil compaction associated with the aneurysm recanalization.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l17159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil compaction with aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Review of the available information does not allow for an exact determination of root cause.However, according to the referenced literature publication, smoking, a large tumor size, a wide-necked aneurysm, an anterior communicating or middle cerebral artery aneurysm, an aneurysm rupture, a volume embolization ratio (ver) < 20%, and an absence of stent assistance are significant risk factors for the postoperative recurrence of an aneurysm.The article also warns that strict follow-up plans should be created for intracranial saccular aneurysm (isa) patients having these high-risk factors.There is no indication of any device defects or manufacturing issues related to the reported aneurysm recanalization.Since the alleged coil compaction with associated aneurysm recanalization necessitated surgical re-treatment to preclude patient complications, the event meets mdr reporting criteria for all implanted cerenovus coils.The file will be re-reviewed if additional information is received at a later date.Reference: ¿risk factors for the recurrence of an intracranial saccular aneurysm following endovascular treatment¿.De-zhang huang, bin jiang, wei he, yi-hua wang, and zhi-gang wang.Oncotarget.2017 may 16; 8(20): 33676¿33682.Published online 2017 apr 6.Doi: 10.18632/oncotarget.16897.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00355, 3008114965-2021-00356, 3008114965-2021-00357, and 3008114965-2021-00358.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, a (b)(6) year-old female patient with a history of headaches, controlled hypertension, active smoking, chronic obstructive pulmonary disease (copd), and rheumatoid arthritis underwent coil embolization of an unruptured right internal carotid artery (ica) aneurysm on (b)(6) 2020.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2021 showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Modified rankin scale (mrs) score was 0.A pipeline flow diverter was implanted due to increase in aneurysm size on (b)(6) 2021.There were no reported intraoperative complications.Modified raymond-roy classification for the target aneurysm following retreatment was class ii.The patient was discharged home with self-care on the following day.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured aneurysm on the right sidewall of the ica with the following dimensions: height 4.5mm, dome 5.9mm, maximum aneurysm diameter 5.9mm, neck size 3.0mm, and dome-to-neck ratio 2.0mm.The parent vessel diameter was 3.7mm.Coil embolization was then performed with the implantation of one 4mm x 7.5cm micrusframe10 (mfr100407 / l17159), one 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / l16383), one 2.5mm x 5cm galaxy g3 xsft (glx122505 / k10422), one 2mm x 3cm galaxy g3 mini (glm920030 / l16190), one 1.5mm x 2cm galaxy g3 mini (glm915020 / l17140), and one 3mm x 10cm target coil (stryker) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 29% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2021.Dsa demonstrated increase in aneurysm size requiring retreatment on (b)(6) 2021.The complaint coils remain implanted in the patient and are thus not available for evaluation.On 05 august 2021, additional information was received indicating that there was evidence of coil compaction associated with the aneurysm recanalization.

Brand Name
MICRUSFRAME10 4MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12302334
Report Number3008114965-2021-00354
Device Sequence Number3970531
Product Code KRD
UDI-Device Identifier10886704077824
UDI-Public10886704077824
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMFR100407
Device Catalogue NumberMFR100407
Device Lot NumberL17159
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight62